Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Numerical absorbing boundary conditions for the wave equation

Author: Robert L. Higdon
Journal: Math. Comp. 49 (1987), 65-90
MSC: Primary 65N05; Secondary 35L05
MathSciNet review: 890254
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a theory of difference approximations to absorbing boundary conditions for the scalar wave equation in several space dimensions. This generalizes the work of the author described in [8]. The theory is based on a representation of analytical absorbing boundary conditions proven in [8]. These conditions are defined by compositions of first-order, one-dimensional differential operators. Here the operators are discretized individually, and their composition is used as a discretization of the boundary condition. The analysis of stability and reflection properties reduces to separate studies of the individual factors. A representation of the discrete boundary conditions makes it possible to perform the analysis geometrically, with little explicit calculation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N05, 35L05

Retrieve articles in all journals with MSC: 65N05, 35L05

Additional Information

PII: S 0025-5718(1987)0890254-1
Keywords: Absorbing boundary conditions, wave equation, initial-boundary value problems
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia